Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


T-Cells Falling on Trizivir
Oct 22, 2001

Thanks for the great service you guys provide. I was dx three years ago and started with t-cells around 450 and viral load of 33000. Went on Sustiva, Zerit, and Videx, and became quickly <50 with t-cells eventually getting as high as 1100. Early this year, I switched to Trizivir in an attempt to lessen the pill count and reduce some neuropathy in my feet. This was done after a 3 month drug holiday. Since then, my viral load remains <25, but my t-cells keep dropping, from a high of 891 to the current 677. CD4 has remained steady throughout at 39. What do you think is going on, and should I be concerned? My t-cells did nothing but rise on the previous combo, I'm wondering if I should go back to it. Thanks!

Response from Dr. Young

If I read your question correctly, it seems like you are stating that your CD4 percentage has remained stable at 39%. It is very important to know that CD4 counts vary tremendously from day to day; CD4 percentage is less variable. It appears that this may be the case for you.

The fact that your viral load remains suppressed is very reassuring and indeed, encouraging. Trizivir is a very simple, low pill count treatment regimen that appears in several studies to be a reasonable way to simply treatment for those already suppressed. Viral load suppression is probably the best predictor of long-term durability of treatment regimens.

An alternative possibility is that the zidovudine component (aka AZT) in the Trizivir may cause some mild suppression of your bone marrow. This could result in mild reductions in both white and red cell counts. Since you don't mention this occuring, I would have to assume the previous point.

Hope this is helpful, BY


Previous
CBC
Next
straight answer

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement